|HIV and Autoimmue Ear Disorder
Mar 9, 2010
Dr.Bob I have been HIV pos since August, 2005 and have been on Atripla for two years. My latest TCells in December were 769 and undetictible (sp). I was undetectable within 30 days of starting the regimen with no noticiable side effects. Fast foward, Oct 2008, I began having Vertigo and lost some of my hearing in my right ear. For most of 2009 I had no episodes and was thought to have Menieres. In Jan of this year, vertigo has came back and been on prednisone for almost 2 months. I am tappering off this week as per dr. instructions. They want to inject my ear with steriod and want me to see a Rheumatologist. My question is could this be related to my HIV? I am finding out that not many people know how to treat HIV patients that have this condition, and not having a balance is very concerning not to mention losing your hearing and it coming baack, going away etc.. Any suggestions?
| Response from Dr. Frascino
It's unlikely your HIV disease is causing your inner ear problems. If you are not seeing an HIV-knowledgeable ENT physician, the physician treating your ear problems should be in close contact with your HIV specialist so that your two conditions can be effectively and appropriately co-managed. The rheumatologist should have a better working knowledge of the immune system (if not HIV specifically), as immunology is part of their subspecialty training. Your HIV physician should hopefully be referring you to HIV-knowledgeable sub-specialists. Should a second opinion be needed, consider going to a medical center (teaching center usually associated with a medical school). These institutions are usually best equipped to evaluate the more complex or challenging problems, as they often are referral centers.
Good luck. Keep me posted.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.